Texas, 2011

Wildfire in Texas, July 7 to 8, 2011

July 7 to 8, 2011 · NWS AMA · 1 event in 1 county or zone

The Fulton Complex Wildfire began about six miles south southwest of Channing Texas in Hartley County around 1825 CST. A train started several wildfires along the tracks and then the wildfires spread through the canyons.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Fulton Complex Wildfire began about six miles south southwest of Channing Texas in Hartley County around 1825 CST. A train started several wildfires along the tracks and then the wildfires spread through the canyons. No structures were damaged or destroyed and there were no reports of injuries or fatalities. The wildfire consumed an estimated three hundred and fifty acres and the wildfire was contained around 0300 CST on July 8.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 7, 5:52 PM CST, 33 minutes earlier.

Area forecast discussion, Jul 7, 5:52 PM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT THU JUL 7 2011

.AVIATION...
00 UTC TAFS...WEAK FRONTAL BOUNDARY WAS SLIDING SOUTH THROUGH THE
SOUTHERN TEXAS PANHANDLE. WINDS HAVE TURNED TO THE NORTHEAST WITH
SPEEDS AT 5-10 KTS. MAIN AVIATION CONCERN FOR THIS TAF CYCLE STILL
HINGE ON THUNDERSTORM POTENTIAL ACROSS THE PANHANDLES. AREA OF
THUNDERSTORMS OVER SOUTHEASTERN CO WERE SLOWLY PUSHING TO THE SOUTH
AND BASED ON THE TRACK OF THESE STORMS...LOOKS LIKE THEY WILL SKIRT
NORTH OF THE KGUY TERMINAL. THUS NOT OVERLY CONFIDENT TO INSERT
THUNDERSTORM REMARKS AT KGUY SO HAVE CONTINUED WITH CB REMARKS WHILE
ALSO RETAINING CB REMARKS AT KDHT. WEAK CONVERGENCE ALONG THE FRONT HAS
RESULTED IN A LINE OF HIGH BASED CU TO FORM ACROSS THE SOUTHERN TEXAS
PANHANDLE. LATEST LAPSE DATA SHOWS WEAK TO MODERATE INSTABILITY ALONG
AND SOUTH OF THIS LINE OF CU...WITH SBCAPE VALUES FROM AROUND
200-1000 J/KG. ALTHOUGH NOT FEELING OVERLY CONFIDENT IN THUNDERSTORM
DEVELOPMENT NEAR THE KAMA TERMINAL...HELD ONTO CB REMARKS TO DENOTE
THE POSSIBILITY OF AN ISOLATED STORM POPPING UP. WILL CONTINUE TO
MONITOR RADAR TRENDS AND UPDATE AS NECESSARY. THE UPPER RIDGE OVER
THE FOUR CORNERS REGION WILL SLIDE A BIT MORE OVER THE AREA SATURDAY.
SHOULD SEE CI INCREASE LATER TONIGHT AND SATURDAY WITH HIGH BASED CU
DEVELOPING IN THE MORNING. THUS EXPECTING VFR CONDITIONS THROUGH THE
24 HOUR FORECAST PERIOD.

CLK

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT THU JUL 7 2011/

DISCUSSION...
WEAK FRONTAL BOUNDARY STRETCHING WEST TO EAST ACROSS CENTRAL OK BACK
INTO THE NORTHERN AND CENTRAL TX PANHANDLE THIS AFTERNOON. THIS WEAK
BOUNDARY MAY SLIDE A LITTLE FURTHER SOUTH THIS EVENING AND
TONIGHT...HOWEVER BOUNDARY EXPECTED TO REMAIN GENERALLY QUASI-
STATIONARY THROUGH TONIGHT. UPPER HIGH OVER THE SOUTHERN ROCKIES WILL
MAINTAIN A NORTHWESTERLY UPPER FLOW AND ALLOW FOR SHORTWAVE ENERGY TO
TRACK SOUTHEAST OUT OF CO AND NORTHERN NM LATER TODAY AND TONIGHT.
EXPECTING ISOLATED TO SCATTERED CONVECTION ACROSS THE FORECAST AREA
LATER TODAY AND TONIGHT. FRONT SHOULD THEN PROPAGATE SOUTH INTO THE
TX SOUTH PLAINS REGION AND NEAR THE RED RIVER ON FRIDAY BEFORE
LIFTING BACK TO THE NORTH AS A WARM FRONT EARLY THIS WEEKEND.
UNSEASONABLY WARM CONDITIONS FRIDAY THROUGH THIS WEEKEND AS THE UPPER
HIGH BEGINS TO SLIDE EAST. SOME WEAK SHORTWAVE ENERGY OVER THE
SOUTHERN ROCKIES RIDING UP AND OVER THE NORTHERN PERIPHERY OF THE
UPPER HIGH MAY TRIGGER ISOLATED CONVECTION MAINLY ACROSS THE OK AND
NORTHWEST TX PANHANDLE. OTHERWISE...DRY CONDITIONS EXPECTED THROUGH
THE WEEKEND AND EARLY NEXT WEEK. INVERTED UPPER TROUGH FORECAST TO
TRACK WEST AND NORTHWEST ACROSS SOUTHERN TX INTO WEST TX BY THE
MIDDLE OF NEXT WEEK. CLOSED UPPER LOW THEN FORECAST TO LIFT NORTH
INTO THE PANHANDLES BY THE LATTER HALF OF NEXT WEEK. THIS UPPER
SYSTEM MAY BE A FOCUS FOR CONVECTION AROUND THE MIDDLE OR END OF NEXT
WEEK...HOWEVER WILL MAINTAIN DRY FORECAST FOR NOW.

SCHNEIDER

FIRE WEATHER...
ALTHOUGH RH VALUES EXPECTED AROUND 20 PERCENT OR LESS ACROSS THE
SOUTHWESTERN HALF OF THE FORECAST AREA FRIDAY...20 FOOT WIND SPEEDS
ARE EXPECTED TO BE LESS THAN 15 MPH. THEREFORE...FIRE WEATHER
CONDITIONS ARE EXPECTED TO REMAIN BELOW ELEVATED LEVELS. HOWEVER...RH
VALUES ON SATURDAY WILL BE MAINLY 20 PERCENT OR LESS ACROSS MOST OF
THE PANHANDLES WITH 20 FOOT WIND SPEEDS OF AROUND 15 TO 20 MPH WITH
SOME HIGHER GUSTS. ELEVATED FIRE WEATHER CONDITIONS FORECAST ON
SATURDAY FOR MAINLY THE SOUTH CENTRAL OR SOUTHERN TX PANHANDLE.
OTHERWISE...FIRE WEATHER CONDITIONS WILL BE BELOW ELEVATED TO
CRITICAL LEVELS THROUGH THE FORECAST PERIOD.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/16
Hazardous weather outlook, Jul 7, 2:39 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT THU JUL 7 2011

OKZ001>003-TXZ001>020-081100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
339 PM CDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. IT IS POSSIBLE THAT A FEW STORMS MAY
BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE
FAR NORTHWEST TEXAS PANHANDLE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.
SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY BECOME STRONG.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS
THE SOUTHERN TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND
TONIGHT...ESPECIALLY ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE
CENTRAL AND WESTERN OKLAHOMA PANHANDLE.

AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT
FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY.

JACKSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hartley

When
July 7, 6:25 PM CST to July 8, 3:00 AM CST
Where
Hartley forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337953.